Hail, Richardson
- When
- May 10, 8:40 PM CST to 8:52 PM CST
- Where
- Richardson County, 2 mi W of Verdon
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.150, -95.733
Hail up to quarter size fell in Verdon for around 12 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 10, 1:22 PM CST, 7 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 222 PM CDT THU MAY 10 2001 FORECAST CHALLENGES -- THUNDERSTORMS IN PERIOD ONE SYNOPSIS -- LATEST MOISTURE CHANNEL IMAGERY SHOWED A SHORTWAVE TRANSLATING ACROSS N-CNTRL NEB/S-CNTRL SD WITH AN AREA OF ENHANCED LIFT FROM CNTRL NEB TO WRN MN. AT THE SURFACE, KOAX 88D REFLECTIVITY SHOWED A BOUNDARY FROM AROUND ONAWA IA TO COLUMBUS SLOWLY MOVING SWD. 18Z OAX SOUNDING AND LAPS/RUCII MODEL OUTPUT SUGGESTS THE AIRMASS HAS BECOME MODERATELY UNSTABLE S OF THIS BOUNDARY WITH SBCAPES OF 1500-2500 J/KG. DEEP-LAYERED SHEAR VALUES ARE MARGINAL FOR UPDRAFT ROTATION, ESPECIALLY S OF THE PLATTE RIVER, BUT HODOGRAPHS IN THE IMMEDIATE VICINITY OF THE SURFACE BOUNDARY MAY BE AUGMENTED ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT. SEE SWOMCD 0714 FOR ADDITIONAL MESOSCALE INFORMATION. FORECAST -- IN THE SHORT TERM, SEVERE WEATHER POTENTIAL, INCLUDING FLASH FLOODING IS THE MAIN FORECAST CONCERN. LATEST VISIBLE SATELLITE AND RADAR DATA SUGGEST THE MAIN THUNDERSTORM DEVELOPMENT WILL BE S OF THE PLATTE RIVER IN NEB AND S OF HARLAN IN W-CNTRL IA. LAST NIGHT'S CONVECTION PRODUCED THE HEAVIEST RAINFALL FROM DODGE COUNTY SEWD INTO MONTGOMERY COUNTY IA, AND QPF OUTPUT FROM THE RUCII AND ETA SUGGEST THAT THE MAJORITY OF THE PRECIPITATION WILL FALL TO THE S OF THIS AREA. CURRENT FLASH FLOOD VALUES ARE AROUND AN INCH ACROSS MUCH OF THE AREA, SO ANY HEAVY RAINFALL WILL LEAD TO RUN OFF. AT THIS TIME, WE WILL HOLD OFF ON THE ISSUANCE OF A FLASH FLOOD WATCH AND CLOSELY MONITOR THE PROGRESSION OF ANY CONVECTIVE DEVELOPMENT. THUNDERSTORM OUTFLOW AND LARGE-SCALE SUBSIDENCE IN THE WAKE OF THE AFOREMENTIONED SHORTWAVE SHOULD DRIVE THE SURFACE FRONT S OF THE AREA BY FRIDAY MORNING. WE WILL BE UNDERGOING SLIGHT COLD ADVECTION DURING THE DAY ON FRIDAY WITH A BLEND OF FWC AND MAV DATA LOOKING REASONABLE. THE NEXT CHANCE OF PRECIPITATION WILL BE ACROSS NERN NEB ON SATURDAY AS LOW-LEVEL WARM AND MOIST ADVECTION BECOMES FOCUSED ON A WARM FRONT LIFTING NWD THROUGH THE AREA. OTHERWISE, MOS TEMPERATURES LOOKED FAIRLY REASONABLE WITH MINOR DEVIATIONS MADE. I N THE EXTENDED, THE NEXT SURFACE FRONT AND ASSOCIATED MID-LEVEL SYSTEM WILL MOVE ACROSS THE AREA ON MONDAY WITH A CHANCE OF THUNDERSTORMS. OTHERWISE, THE FORECAST LOOKS DRY. .OMA...NONE MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-110700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT THU MAY 10 2001 STORM SPOTTERS SHOULD BE READY FOR ACTIVATION THROUGH THIS EVENING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A MODERATE RISK OF SEVERE WEATHER MAINLY SOUTH OF A LINE FROM HARLAN IOWA TO OMAHA AND SEWARD. LATE THIS AFTERNOON...A COLD FRONT WAS MOVING SOUTH THROUGH THE AREA. THE ATMOSPHERE WAS VERY MOIST AND UNSTABLE SOUTH OF THE FRONT. THUNDERSTORM COVERAGE SHOULD INCREASE ALONG THE FRONT AS THE EVENING PROGRESSES...AND WILL SHIFT SOUTH. A FEW SUPERCELL STORMS ARE POSSIBLE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. SOME HEAVY RAIN IS ALSO POSSIBLE...WOULD COULD RESULT IN FLOODING OF SMALL STREAMS. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
701 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM SIDNEY IA 1 INCH HAIL
05/10/01 FREMONT REPORTED BY COOPERATIVE
OBSERVER.
0649 PM 6 E SIDNEY IA 1.75 INCH HAIL
05/10/01 FREMONT REPORTED BY HAM RADIO
OPERATOR.
0655 PM 8 S NEBRASKA CITY NE 1 INCH HAIL
05/10/01 OTOE REPORTED BY LAW
C ENFORCEMENT OFFICIAL.IAZ069-NEZ051>053-065>067-078-110030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 705 PM CDT THU MAY 10 2001 ...PARTS OF SEVERE THUNDERSTORM WATCH 223 CLEARED... THE NATIONAL WEATHER SERVICE HAS CLEARED THE FOLLOWING COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 223...POTTAWATTAMIE... DOUGLAS...SARPY...SAUNDERS...CASS...LANCASTER...SEWARD...AND SALINE. A LINE OF THUNDERSTORMS HAS DEVELOPED FARTHER TO THE rSOUTH AND THE CHANCE OF SEVERE WEATHER IN THE NORTHERN PART OF THE WATCH HAS DECREASED CONSIDERABLY. MILLER
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
708 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 8 S NEBRASKA CITY NE 1 INCH HAIL
05/10/01 OTOE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
804 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 3 SW BROCK NE .88 INCH HAIL
05/10/01 NEMAHA EVENT DURATION 15
MINUTES. REPORTED BY
PUBLIC.
0720 PM 2 N AUBURN NE 1.75 INCH HAIL
05/10/01 NEMAHA REPORTED BY EMERGENCY
MANAGEMENT.
0748 PM 5 ESE AUBURN NE 1.75 INCH HAIL
05/10/01 NEMAHA REPORTED BY COOPERATIVE
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
845 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0826 PM NEMAHA NE .88 INCH HAIL
05/10/01 NEMAHA EVENT DURATION 16
MINUTES. REPORTED BY
PUBLIC.
0838 PM SHUBERT NE 1.5 INCH HAIL
05/10/01 RICHARDSON REPORTED BY FIRE AND
RESCUE.The Topeka radar (KTWX), 135 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
1 hail. Local standard time, as filed.
Hail up to quarter size fell in Verdon for around 12 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245355.